MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HOHN PERCUTANEOUS 5F SINGLE-LUMEN CATHETER BASIC KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS HOHN PERCUTANEOUS 5F SINGLE-LUMEN CATHETER BASIC KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recz2002 showed one other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported via medwatch, "attempted to flush patient's red lumen of right internal jugular hohn catheter and the line perforated.The clamp was moved closer to the patient and the lumen was de-accessed and replaced in interventional radiology.".
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 7fr d/l hohn acute central venous catheter.Usage residues were observed throughout the sample.An adhesive dressing was wrapped around the red-luered extension tube.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be patent to infusion; however, when flushing the red-luered lumen, a leak was observed near the over-sleeve.Tactile inspection of the sample revealed tensile weakness and necking throughout both extension tubes.Multiple clamping impressions were observed, and the leak occurred within one of those impressions.Microscopic inspection of the leak site revealed a small split.The split exhibited a granular fracture surface.The split edges curved inward slightly.Material wear was observed in the vicinity of the split.The leak appeared consistent with damage accumulated through repetitive clamping within the same region.A lot history review (lhr) of recz2002 showed one other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
HOHN PERCUTANEOUS 5F SINGLE-LUMEN CATHETER BASIC KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9224652
Report Number3006260740-2019-03285
Device Sequence Number150544
Product Code LJS
UDI-Device Identifier00801741036361
UDI-Public(01)00801741036361
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K830256
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0600710
Device Lot NumberRECZ2002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2019
Event Location Hospital
Initial Date Received by Manufacturer 10/01/2019
Supplement Date Received by Manufacturer11/26/2019
Initial Report FDA Received Date10/23/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR